Announcement

Collapse
No announcement yet.

if you react to the Methylparaben free lidocaine THEN WHAT?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • if you react to the Methylparaben free lidocaine THEN WHAT?

    If you react to the MPF lidocaine THEN WHAT?
    I'm starting this new thread after psoting these thoughts to Dminton's question about lubes for catheters.

    I am wondering if I could have an allergy to lidocaine in addition to the preservative?

    I had an instill of lidocaine yesterday and am still in a HUGE flare over it!
    the thing is the lido did not numb me AT ALL! It was like a hot coal of burning pins and needles was shoved up there!

    I was told that the preservative in Lidocaine is Methylparaben or MP and I checked my KY tube (that I have not used in years because it never helped anyway) and it is in that as well. If one can handle the KY then it probably is not the preservatives.

    Well I tested the KY when I was feeling better this morn and it gave me burning pins and needles again!

    My Questions are if you react to the MPF lidocaine or don't get numb by that THEN WHAT?

    Are there other things to numb that are not in the -caine family? Is there mpf marcaine?

    Those of you who don't get numb at all by regular lidocaine, does the MPF numb you?

    IC mom
    Two steps forward one step back, even if that one step is off the curb into the gutter, at least you know what direction not to go for your next step.

  • #2
    There is preservative free marcaine. It is called Sensorcaine and it is made by AstraZeneca. Open up this link and scroll down to Sensorcaine MPF. Lidocaine MPF doesn’t exist, it is only available as Xylocaine MPF. I prefer the Xylocaine MPF because the marcaine irritated my bladder. I haven't tried the Sensorcaine MPF because I switched to doing instills twice a day and Xylocaine MPF works well for me. If this was your first instill with the Xylocaine MPF, I would consider doing another one just to make sure it was the Xylocaine that irritated your bladder. Other possibilities for the irritation are a UTI and the catheter used. If a latex catheter was used, consider using a latex free catheter because latex can irritate your bladder and urethra. If the instill meds were cold that would definitely cause irritation.

    http://www.appdrugs.com/downloads/AZ...nal_100606.pdf

    Comment

    Working...
    X